Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Taking lisinopril and carvedilol for BP. Noticed nose bleed. Suggest suitable way to reduce BP at night?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
My doctor has me take one Lisinopril-40 mg and one Carvedilol-12.5 mg twice a day to control my high BP. It works good. Most of the time it will range from 105/56 to 139/80, but usually 124/68 unless I get stressed or nervous. So she gave me Clonidine-0.1mg to take if it goes over 160. Recently I had to have little places in my nose cauterized. The next night I had a nose bleed around 3am. After I called the ENT, he said something about high blood pressure. So since I usually have to go to the bathroom a couple of times during the night, I've checked my BP and it was high. Sometimes 179/90 and 189/95 etc. Not knowing what to do, I've taken the Clonidine and went back to sleep. It's still up a little when I get up in the morning, but not that high. As soon as I take my other BP meds. in the morning, it goes right back to normal. I sleep very well and sound and wouldn't wake during the night if I didn't have to go to the bath room, but I go right back to sleep. When I wake up in the mornings, I'm full or energy and raring to go, no gasping or snoring, so I don't think it would be Sleep Apnea, but also when my BP is that high, my pulse rate is normal, usually 70. Is there anything I could do to bring the pressure down during the night, maybe sleep differently. I usually sleep on my sides. I always have good energy, exercise, etc. Generally healthy. I'm 77.
Thank you for any advice.
Posted Sun, 20 Oct 2013 in Hypertension and Heart Disease
Answered by Dr. Nsah Bernard 46 minutes later
Brief Answer:
Seems to be an abnormal situation

Detailed Answer:

Thanks for posting on XXXXXXX

Normally your BP should not rise when you are at rest and if it does, there you must be going through an abnormal physiologic process at night or maybe stress (probably due to bad dreams).
If stress causes your BP to spike at night, then you might require anxiolytic drugs such as clonazepam or diazepam to help with your sleep and anxiety at night.
These medications can also help you bring down your BP.
I suggest you consult with a cardiologist first so that your heart can properly be evaluated before you start taking any medications.

Hope this helps and wish you the best.
Feel free to write back if you have follow-up questions.
Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor